Notes on the Distribution of Roots Modulo a Prime of a Polynomial

Abstract

Let f(x) be a monic polynomial in Z[x] with roots α1, . . ., αn. We point out the importance of linear relations among 1, α1, . . . , αn over rationals with respect to the distribution of local roots of f modulo a prime. We formulate it as a conjectural uniform distribution in some sense, which elucidates data in previous papers.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] DUKE, W.-FRIEDLANDER, J.B.-IWANIEC, H.: Equidistribution of roots of a quadratic congruence to prime moduli, Ann. of Math. (2) 141 (1995), no. 2, 423-441.

  • [2] HADANO, T.-KITAOKA, Y.-KUBOTA, T.-NOZAKI, M.: Densities of sets of primes related to decimal expansion of rational numbers. (W. Zhang and Y. Tanigawa, eds.) In: Number Theory: Tradition and Modernization, The 3rd China-Japan seminar on number theory, Xi’an, China, February 12-16, 2004. Developments. Math. Vol. 15, 2006, Springer, New York, pp. 67-80,

  • [3] KITAOKA, Y.: A statistical relation of roots of a polynomial in different local fields, Math. Comput. 78 (2009), no. 265, 523-536.

  • [4] A statistical relation of roots of a polynomial in different local fields II, (Aoki, Takashi ed. et al.) In: Number Theory: Dreaming in Dreams, Proceedings of The 5th China-Japan seminar, Higashi-Osaka, Japan, August 27-31, 2008. Ser. Number Theory Appl. Vol. 6, 2010, World Sci. Publ., Hackensack, NJ, pp. 106-126.

  • [5] A statistical relation of roots of a polynomial in different local fields III, Osaka J. Math. 49 (2012), 393-420.

  • [6] Statistical distribution of roots of a polynomial modulo prime powers, In: Number Theory: Plowing and Starring through High Wave Forms, Ser. Number Theory Appl. Vol. 11, 2015, World Sci. publ., Hackensack, NJ, pp. 75-94.

  • [7] Statistical distribution of roots of a polynomial modulo primes, (submitted).

  • [8] Y. KITAOKA: Statistical distribution of roots of a polynomial modulo primes II, Unif. Distrib. Theory 12 (2017), no. 1, 109-122.

  • [9] TÓTH, T. ´A.: Roots of Quadratic congruences, Internat. Math. Res. Notices 2000, no. 14, (2000) 719-739.

OPEN ACCESS

Journal + Issues

Search